To read the full version of this content please select one of the options below:

On an Extension of Rice’s Theorem and its Applications in Mathematical Economics

Dedicated to the memory of Professor Saul Fuks (1929–2012).

Entangled Political Economy

ISBN: 978-1-78441-102-2

ISSN: 1529-2134

Publication date: 17 October 2014

Abstract

Rice’s Theorem is a notorious stumbling block in Computer Science. We review some previous work of us that shows that we can extend Rice’s result to large segments of everyday mathematics, so that similar stumbling blocks appear in many areas of mathematics, as well as applied areas such as mathematical economics; one of its applications (Koppl’s conjecture) is discussed in some detail. Note: this paper has been written in an informal style.

Keywords

Acknowledgements

Acknowledgments

The authors are members of the Brazilian Academy of Philosophy. F. A. Doria wishes to thank R. Koppl who kindly invited him to present these ideas at the Wirth meeting; the authors also thank Koppl for many comments on his conjecture. The authors also thank an anonymous referee for many detailed criticisms that greatly improved the present paper. This paper was supported in part by CNPq, Philosophy Section. It is part of the research efforts of the Advanced Studies Group, Production Engineering Program, at Coppe-UFRJ and of the Logic Group, hcte-ufrj. Finally, the authors thank Profs. R. Bartholo, C. A. Cosenza, S. Fuks (in memoriam), S. Jurkiewicz, R. Kubrusly, and F. Zamberlan for support.

Citation

da Costa, N.C.A. and Doria, F.A. (2014), "On an Extension of Rice’s Theorem and its Applications in Mathematical Economics

Dedicated to the memory of Professor Saul Fuks (1929–2012).

", Entangled Political Economy (Advances in Austrian Economics, Vol. 18), Emerald Group Publishing Limited, Bingley, pp. 237-257. https://doi.org/10.1108/S1529-213420140000018011

Publisher

:

Emerald Group Publishing Limited

Copyright © 2014 Emerald Group Publishing Limited